Acute respiratory distress syndrome; A rare complication caused by usage of ruxolitinib


KERGET B. , ARAZ Ö. , Ucar E. , AKGÜN M. , SAĞLAM L.

RESPIRATORY MEDICINE CASE REPORTS, vol.22, pp.243-245, 2017 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 22
  • Publication Date: 2017
  • Doi Number: 10.1016/j.rmcr.2017.09.003
  • Title of Journal : RESPIRATORY MEDICINE CASE REPORTS
  • Page Numbers: pp.243-245
  • Keywords: Acute respiratory distress syndrome, Primary myelofibrosis, Ruxolitinib, MYELOFIBROSIS

Abstract

Ruxolitinib-associated acute respiratory distress has rarely been reported, mostly due to discontinuation of treatment. Herein we report a 58-year-old male patient with primary myelofibrosis who presented with malaise and dyspnea 15 days after initiation of the treatment. The patient was diagnosed as mild acute respiratory distress syndrome (ARDS). After excluding other potential causes such as infection and cardiac pathologies, it was considered secondary to ruxolitinib use. The medicationwas discontinued and 1 mg/kg methylprednisolone was given to prevent cytokine rebound syndrome and continuous positive airway pressure therapy was prescribed for ARDS. Symptomatic improvement and complete radiological resolution was observed. This case suggests that ARDS may develop secondary to ruxolitinib use and ARDS should be keep in mind in the cases with respiratory symptoms who were on treatment. (C) 2017 The Authors. Published by Elsevier Ltd. This is an open access article under the CC BY-NC-ND license.